Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling sick and started vomiting after prostate operation. What is causing this problem?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Tue, 29 Jan 2013 in Infections
Question: My father aged 76 yrs. 3 months back he was quite normal . He could walk himself. 3 months back he was operated for prostate. Since his prostate operation he became quite sick and he is constantly vomiting for past 3 months. He cannot even disgest water and vomits it. He is severally dehydrated and cannot walk without support, losing at least 20 kgs in 3 months. Also is facing a problem of micturition syncope. Any solution ?
doctor
Answered by Dr. Das Arindam 28 minutes later
Hello,
Thank you for posting a query.

After reading your description, and examining the reports, I have found some abnormalities.

Your father is suffering from an acute infection, most probably which is bacterial. This is the first and most important problem. In this age group, to control such infection, he should be hospitalized.

Secondly, he has some electrolyte imbalance. This is also very important. In this condition, vomiting, unconsciousness, everything can happen.

Thirdly, urea, creatinine are in higher range, whereas protein is lower than normal. So, to rule out any early kidney problem, a routine urine examination should be done.

Fourthly, his hemoglobin is lower, but according to his age, it is quite expected. But, other red cell indices are abnormal indicating some anemia of chronic disease.

From the above discussion, in conclusion, it can be said, that the infection is turning towards sepsis and it is causing these electrolyte abnormalities, anemia, abnormal kidney function.

What you have to do?
Consult with your treating doctor immediately or take him to any superspeciality hospital immediately.

He needs urgent admission and observation. A broad spectrum antibiotic like piperacillin and tazobactum / meropenem should be considered. An potassium supplement should be given.

To do all these things, you should consult with your treating doctor or go to a superspeciality hospital.

Hope this information suffices. Let me know, if you have any other question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 8 hours later
He is already under supervision of one physician for past 2 days. He has suggested following medications :
Inj Amicakin 500mg
Cap Nexpro RD (Fasting) (He may have problem of reflux)
Tb. Ondem 4mg (For Vomiting, but it is not working for him, he is still vomiting)
Tb. Cremalax (For constipation, he has not gone for stool for at least a week)
Tb. Levipil 500mg (I am not giving it since he no history of elipsy)
Tb. Storavs 20 mg (For cholestrol, but I am not giving since he hardly eats anything)
Tb Betaloc 12.5 (I am not giving it, since his BP is quite low)

What I worry there is no multi vitamin prescribed, he hardly eats any thing, not able digest water even. He feel so dehydrated that he drinks atleast 12 glasses of water a day, vomits about 10 glasses and rest goes via urine. I have urine culture and routine report but will see next time if I can attach the same.

Please suggest some vitamins for him..

thanks
doctor
Answered by Dr. Das Arindam 5 hours later
Hello,

Thank you for writing back.

Look, i have already told you, that sepsis is the disease which can easily lead to dehydration, electrolyte imbalance, and many more. And, here, vomiting is also enhancing the electrolyte imbalance.

Here, vitamin deficiency is not the problem. But, if you want to give him for your satisfaction, you can. Any multivitamin agent like becosule / A to Z can be considered.

But, if you want him to be cured, do as I have told. Because, he needs urgent admission in a hospital, where, he should be given intravenous fluid, antibiotics, and other life supporting measures.

Being under supervision at home will not improve the situation.

Look, this is the basic problem. He is not taking any food, as you have told. But vitamin will not provide any support to him. Intravenous fluid should be considered. It is difficult to treat this patient in home.

So, do not waste any more time. Go to a superspeciality hospital.

Hope you have your answers.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 6 hours later
Hi,

As per yours and treating physcian advice he has been already admitted to Fortis Hospital, before even you replied on my query. I just wished to take second opinion in this matter.

Thanks for your advice.
doctor
Answered by Dr. Das Arindam 1 hour later
Hello,


Ok.

It is a good hospital.

Look, you can take a second opinion, but not an examination. A qualified doctor will always pass an examination taken by the patient.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Vitamin deficiency

doctor1 MD

i am a thirty year old female recently i have been noticing a lot of hair loss, handfuls, especially when i shower, i startedd taking b vitamins over the counter and it hasn't really helped. my boyfriend started getting worried and he thinks it might be connected to some mood swings i've been having and thinks i have a vitamin deficiency. also he thinks i should mention that i've been having heartburn and yellow fatty stools and a history of pancreatic cancer in my family. i think he's overreacting but i've lost three members to cancer in the last five years so here i am... asking. what's up, Doc?

doctor1 MD

getting pain in some parts of chest in random time

doctor1 MD

Hi. I went on a cruise from Nov 27 to Dec 2 to Lebadee Haiti and Falmouth Jamaica. Since I got back I haven’t been feeling well. I have aches all over, tired, I feel feverish, and the strangest is a burning sensation in my left leg. It started in...

doctor1 MD

Wife says her tongue is numb. Strange.

doctor1 MD

have very dry skin, dry scalp and nails just peel and break. do you think i have some vitamin deficiency? when my skin dries on the palms of my hand, i also get small cuts because of itching. I use hand cream with coconut base but does not help much.

doctor1 MD

I am 37 and just recently stopped doing peg interferon for hep c and I am cured however now I have a weird mouth thing going on for like 4 months,teeth imprints,hair loss, I lost my voice for like 5 months, and my doctor says I have a vitamin deficiency. I have swollen ankles and have troubles sleeping.not sure if I should get another opinion